Format

Send to:

Choose Destination
See comment in PubMed Commons below
Eur J Clin Pharmacol. 1981;20(4):237-40.

Use of labetalol in hypertensive patients during discontinuation of clonidine therapy.

Abstract

Eleven hypertensive patients in whom clonidine therapy had to be discontinued, were treated prophylactically with labetalol, in order to avoid a possible hypertensive crisis. Most of the known side effects, which are consistent with the withdrawal phenomenon were observed, e.g. tremor, insomnia and apprehension, but headaches and flushing did not occur. Blood pressure levels remained unchanged, despite up to a 20-fold increase in plasma catecholamines. The lack of change in serial measurements of plasma cyclic AMP level appears to indicate that adequate adrenergic blockade was induced by labetalol. Since labetalol is a potent anti-hypertensive drug, and is also effective in avoiding a possible hypertensive crisis due to withdrawal of clonidine, we propose to use it as the drug of choice whenever discontinuation of clonidine therapy is indicated.

PMID:
6273179
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk